The closed-form solution for a family of four-dimension nonlinear MHDS
In this article we propose a method for solving a general class of four-dimension nonlinear modified Hamiltonian dynamic systems in closed form. This method may be used to study several intertemporal optimization problems sharing a common structure, which involves unbounded technological constraints as well as multiple controls and state variables. The method is developed by solving the first-order conditions associated with the planner's problem corresponding to the Lucas [1988. On the mechanics of economic development. Journal of Monetary Economics 22, 3-42] two-sector model of endogenous growth, and allows for explicitly showing the transitional dynamics of the model. Despite the externality, the socially optimal short-run trajectory is unique.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- BOUCEKKINE, Raouf & RUIZ-TAMARIT, Ramon, 2004.
"Imbalance effects in the Lucas model: an analytical exploration,"
CORE Discussion Papers
2004008, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Boucekkine Raouf & Ruiz Tamarit Ramon, 2004. "Imbalance Effects in the Lucas Model: an Analytical Exploration," The B.E. Journal of Macroeconomics, De Gruyter, vol. 4(1), pages 1-19, December.
- Raouf, BOUCEKKINE & Ramon, RUIZ-TAMARIT, 2004. "Imbalance effects in the Lucas model : An analytical exploration," Discussion Papers (IRES - Institut de Recherches Economiques et Sociales) 2004005, Université catholique de Louvain, Institut de Recherches Economiques et Sociales (IRES).
- BOUCEKKINE, Raouf & RUIZ TAMARIT, Ramon, . "Imbalance effects in the Lucas model: an analytical exploration," CORE Discussion Papers RP 1755, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Danyang Xie, 2002.
"Divergence in Economic Performance: Transitional Dynamics with Multiple Equilibria,"
GE, Growth, Math methods
- Xie Danyang, 1994. "Divergence in Economic Performance: Transitional Dynamics with Multiple Equilibria," Journal of Economic Theory, Elsevier, vol. 63(1), pages 97-112, June.
- Guy Dumais & Glenn Ellison & Edward L. Glaeser, 2002.
"Geographic Concentration As A Dynamic Process,"
The Review of Economics and Statistics,
MIT Press, vol. 84(2), pages 193-204, May.
- Guy Dumais & Glenn Ellison & Edward Glaeser, 1997. "Geographic Concentration as a Dynamic Process," NBER Working Papers 6270, National Bureau of Economic Research, Inc.
- Guy Dumais & Glenn Ellison & Edward L Glaeser, 1998. "Geographic Concentration as a Dynamic Process," Working Papers 98-3, Center for Economic Studies, U.S. Census Bureau.
- Paul Krugman, 1990.
"Increasing Returns and Economic Geography,"
NBER Working Papers
3275, National Bureau of Economic Research, Inc.
- Marius Brülhart, 2001. "Evolving geographical concentration of European manufacturing industries," Review of World Economics (Weltwirtschaftliches Archiv), Springer;Institut für Weltwirtschaft (Kiel Institute for the World Economy), vol. 137(2), pages 215-243, June.
- Lucas, Robert Jr., 1988. "On the mechanics of economic development," Journal of Monetary Economics, Elsevier, vol. 22(1), pages 3-42, July.
- Casey B. Mulligan & Xavier Sala-i-Martin, 1993. "Transitional Dynamics in Two-Sector Models of Endogenous Growth," The Quarterly Journal of Economics, Oxford University Press, vol. 108(3), pages 739-773.
- J. R. Ruiz-Tamarit & M. Ventura-Marco, .
"Solution to Non-Linear MHDS arising from Optimal Growth Problems,"
- Ruiz-Tamarit, J.R. & Ventura-Marco, M., 2011. "Solution to nonlinear MHDS arising from optimal growth problems," Mathematical Social Sciences, Elsevier, vol. 61(2), pages 86-96, March.
- Benhabib Jess & Perli Roberto, 1994. "Uniqueness and Indeterminacy: On the Dynamics of Endogenous Growth," Journal of Economic Theory, Elsevier, vol. 63(1), pages 113-142, June.
When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:32:y:2008:i:3:p:1000-1014. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.